Alert archive / Washington / Wind Advisories in 2018
Wind Advisory 19, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jul 2, 2018, 4:45 AM PDT for Kittitas County, Yakima County, Washington. It took effect at Jul 2, 2018, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2018, 4:45 AM PDT (11:45 UTC)
- In effect from
- Jul 2, 2018, 11:00 AM PDT
- Expired
- Jul 2, 2018, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 11.8 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2426 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
406 WWUS76 KPDT 021145 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 445 AM PDT Mon Jul 2 2018 ...STRONG WINDS TODAY IN THE KITTITAS VALLEY... .A weather disturbance that moved across the region last evening has left tight pressure gradients behind it. This will cause strong winds to occur in the Kittitas Valley where winds are expected to reach advisory criteria. Elsewhere it will be breezy to windy across most of the forecast area but they are not expected to reach advisory criteria. WAZ026-021945- /O.NEW.KPDT.WI.Y.0019.180702T1800Z-180703T0300Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 445 AM PDT Mon Jul 2 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR THE KITTITAS VALLEY... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 11 AM this morning to 8 PM PDT this evening for the Kittitas Valley. * WINDS...Northwest 30 to 40 mph with gusts up to 55 mph. * TIMING...Winds will increase again this morning after sunrise due to mixing of the atmosphere which will transport stronger winds aloft to the surface. Winds will reach peak speeds around mid day to early afternoon. The winds will diminish late tonight as the surface boundary layer decouples with the stronger winds aloft. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. Persons should also be alert to fire danger due to the combinations of fire works, dry grass and strong winds that will blow any new fire starts very quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ RSC
2 follow-up statements
529 WWUS76 KPDT 021559 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 859 AM PDT Mon Jul 2 2018 ...STRONG WINDS TODAY IN THE KITTITAS VALLEY... .An upper trough moving towards the Pacific Northwest will cause pressure gradients to tighten across the region. As a result, winds will become strong in the Kittitas Valley today into this evening. Elsewhere, breezy to windy conditions can be expected. WAZ026-030000- /O.CON.KPDT.WI.Y.0019.180702T1800Z-180703T0300Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 859 AM PDT Mon Jul 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...Northwest 25 to 35 mph with gusts to around 45 mph. Strongest winds will be along the north side of the valley. * TIMING...Winds will increase through this morning and afternoon, peaking in the late afternoon and early evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
134 WWUS76 KPDT 030232 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 732 PM PDT Mon Jul 2 2018 WAZ026-030345- /O.EXP.KPDT.WI.Y.0019.000000T0000Z-180703T0300Z/ Kittitas Valley- including the cities of Ellensburg and Thorp 732 PM PDT Mon Jul 2 2018 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... Winds across the area were decreasing. Although brief wind gusts to 35 mph are possible...the threat for advisory level winds had diminished and the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jul 2, 3:00 AM PDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 2, 3:00 AM PDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
300 AM PDT Mon Jul 2 2018
.SHORT TERM...Today through Wednesday...Another trough is moving
into the region behind a departing weather disturbance. This is
creating breezy to locally windy conditions across the forecast area
and cooler temperatures. The winds will increase this afternoon as
solar heating creates more mixing. In the Kittitas Valley is now
expected to reach wind advisory criteria and will issue a Wind
Advisory for the Kittitas valley beginning at 18Z and continuing
through 3Z this evening. It will be breezy to windy to most of the
CWA today. It will also be dry and the wind combined with low
relative humidity values will cause critical Fire Weather
conditions across central Oregon northward though the Lower Columbia
Basin. It also includes the Blue Mountain foothills. On Tuesday the
winds will be much lighter and there will be less mixing. This will
result in warmer temperatures. However with cooler air moving in
aloft temperatures will be inhibited from getting too warm. As such
the warming trend will be only a few degrees on Tuesday compared to
today. The warming trend will continue on Independence Day with
maximum temperatures in the upper 80s to lower 90s in the lower
elevation and mostly 70s to mid 80s in the mountains and higher
terrain. The 4th looks to be a very warm day with above normal
temperatures and dry conditions. Winds will also be lighter on
Tuesday and Wednesday which will result in less mixing and greater
heating of the surface boundary layer during the warming trend. 88
.LONG TERM...Wednesday night through Monday...Wednesday night and
Thursday a mid to upper level low pressure system will be well
offshore between 128-138W. The east side of the Cascades will be
under the western flank of a high presure ridge over the Rockies for
dry conditions Wednesday night through Thursday night. The low opens
up to a trough Friday morning and begins moving toward the coast
pushing a cold front and attendant moisture inland Friday morning.
The cold front moves east of the Cascades Friday afternoon, Friday
night into Saturday morning for a chance of showers.
Polan
&&
.AVIATION...12Z TAFs...VFR conditions will prevail for the next 24
hours with just some high clouds over southern Washington and. north
central and northeast Oregon. Winds will be 10-15kt this morning and
then will increase to 15-25kt by late this morning through this
afternoon with gusts of 30-35kt. Polan
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 72 47 76 49 / 0 10 10 0
ALW 74 49 77 51 / 0 10 10 0
PSC 76 49 80 52 / 0 10 10 0
YKM 72 48 77 51 / 0 10 10 0
HRI 77 49 80 51 / 0 10 10 0
ELN 67 48 76 48 / 10 10 10 10
RDM 72 35 76 46 / 0 0 0 0
LGD 68 42 70 43 / 0 10 10 0
GCD 70 41 72 47 / 0 0 10 0
DLS 71 50 80 54 / 0 10 10 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Red Flag Warning until 11 PM PDT this evening for ORZ610-
639>641.
WA...Red Flag Warning until 11 PM PDT this evening for WAZ639-641-
675.
Wind Advisory from 11 AM this morning to 8 PM PDT this evening
for WAZ026.
&&
88/99/99
!--not sent--!The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:06 PM PDT | Red Flag Warning | PDT | 28 hr | |
| Jul 2, 2:14 PM PDT | Fire Weather Watch | PDT | 20 hr |
Nearby
Wind Advisories in Washington, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.